Alert archive / Wisconsin / Tornado Warnings in 2025
Tornado Warning 14, NWS Green Bay, WI
NWS Green Bay, WI issued this tornado warning at Jul 23, 2025, 4:09 PM CDT for Marathon County, Wisconsin. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2025, 4:09 PM CDT (21:09 UTC)
- Expired
- Jul 23, 2025, 4:29 PM CDT
- In force
- 20 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 109 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
865
WFUS53 KGRB 232109
TORGRB
WIC073-232145-
/O.NEW.KGRB.TO.W.0014.250723T2109Z-250723T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Green Bay WI
409 PM CDT Wed Jul 23 2025
The National Weather Service in Green Bay has issued a
* Tornado Warning for...
East central Marathon County in central Wisconsin...
* Until 445 PM CDT.
* At 409 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Weston, or 9 miles southeast of Wausau, moving
east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Weston around 415 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Ringle, Norrie, Hatley, Pike Lake, Aniwa, and Birnamwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4501 8922 4481 8923 4481 8959 4487 8959
TIME...MOT...LOC 2109Z 259DEG 27KT 4485 8952
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Uhlmann2 follow-up statements
059
WWUS53 KGRB 232121
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
421 PM CDT Wed Jul 23 2025
WIC073-232145-
/O.CON.KGRB.TO.W.0014.000000T0000Z-250723T2145Z/
Marathon WI-
421 PM CDT Wed Jul 23 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR EAST
CENTRAL MARATHON COUNTY...
At 421 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles north of Bevent, or 13 miles southeast of Wausau,
moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Marathon County, including the following locations...
Ringle, Norrie, Hatley, Aniwa, and Birnamwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4501 8922 4481 8923 4484 8949 4491 8948
TIME...MOT...LOC 2121Z 259DEG 27KT 4487 8939
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Uhlmann671 WWUS53 KGRB 232129 SVSGRB Severe Weather Statement National Weather Service Green Bay WI 429 PM CDT Wed Jul 23 2025 WIC073-232138- /O.CAN.KGRB.TO.W.0014.000000T0000Z-250723T2145Z/ Marathon WI- 429 PM CDT Wed Jul 23 2025 ...THE TORNADO WARNING FOR EAST CENTRAL MARATHON COUNTY IS CANCELLED... The tornado threat has diminished and the Tornado Warning has been cancelled. However, large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. Remember, a Severe Thunderstorm Warning still remains in effect for Marathon County until 5 15 PM. && LAT...LON 4501 8922 4481 8923 4484 8949 4491 8948 TIME...MOT...LOC 2127Z 259DEG 27KT 4488 8932 $$ Uhlmann
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this tornado warning went out at Jul 23, 3:00 PM CDT, 1 hour 9 minutes earlier. Its key messages:
- Periods of showers and thunderstorms this afternoon into Thursday evening, especially for areas north of HWY-10. Strong to severe storms will be possible with damaging winds and heavy rainfall being the main concerns late this afternoon and evening.
- Heavy rainfall expected through tonight for areas northwest of a line from Menominee to Wisconsin Rapids. 1 to 2 inches will be possible along the front, but locally higher amounts approaching 3 to 4 inches will not be out of the question. Flood watch has been issued for northwest WI counties until Thursday morning.
- Hot and humid this afternoon, especially south of HWY-10 as heat indices climb into the upper 90s to around 100F.
- Not as warm Friday and Saturday, then warmer Sunday into Monday with highs reaching the upper 80s to around 90. Chances for showers and storms at times through the weekend into early next week.
Area forecast discussion, Jul 23, 3:00 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
Issued by National Weather Service Milwaukee/Sullivan WI
300 PM CDT Wed Jul 23 2025
.KEY MESSAGES...
- Periods of showers and thunderstorms this afternoon into
Thursday evening, especially for areas north of HWY-10. Strong
to severe storms will be possible with damaging winds and
heavy rainfall being the main concerns late this afternoon and
evening.
- Heavy rainfall expected through tonight for areas northwest
of a line from Menominee to Wisconsin Rapids. 1 to 2 inches
will be possible along the front, but locally higher amounts
approaching 3 to 4 inches will not be out of the question.
Flood watch has been issued for northwest WI counties until
Thursday morning.
- Hot and humid this afternoon, especially south of HWY-10 as
heat indices climb into the upper 90s to around 100F.
- Not as warm Friday and Saturday, then warmer Sunday into
Monday with highs reaching the upper 80s to around 90. Chances
for showers and storms at times through the weekend into early
next week.
&&
.DISCUSSION...
Issued at 256 PM CDT Wed Jul 23 2025
Short Term...This Afternoon...Tonight...and Thursday
The MCV that brought scattered showers this morning continues
to lift east-northeast across northeastern WI. Clouds do linger
in its wake, but gradually seeing a clearing trend from the
southwest. Will see temps and dewpoints continue to increase as
the clouds clear through the remainder of the the afternoon.
While the warmup has been delayed and heat indices are slower to
climb, do still expect a few hour window during peak heating
(3-5pm) this afternoon for areas along and south of HWY-10 to
climb to around 100F. Thus will maintain the Heat Advisory
through this evening.
Otherwise focus is on the afternoon and evening thunderstorm
potential. There are a couple of areas to keep an eye on. First
areas is the remnant MCV. While the 12z-14z CAMs such as the
HRRR and ARW were trying to develop isolated thunderstorms along
the MCV moving across the area, latest radar/satellite
observations show this feature already through much of
northeastern WI and should be east of the area by the mid
afternoon. Thus, cannot completely rule out an isolate storm
east of I-43, generally not expecting this scenario to pan out
as the forcing will exit before the instability is able to build
into the area.
The second area will be along the warm front lifting northward
across the region this afternoon. This will bring in higher
dewpoints in the mid 70s, clearing skies, and warmer temps
helping building up the instability. Latest SPC/RAP analysis
shows a strong CAPE gradient along the front with SBCAPE values
up to 4000-5000 J/kg. The latest radar observations show
upstream convection across central MN and west-northwest WI and
it will not take much to get additional development, especially
with any remnant outflow boundaries front the upstream
convection riding the warm front eastward. While overall deep
layer (0-6km)/effective shear looks modest (<30kt), cannot rule
out see some taller storms to develop, which could be capable of
producing damaging winds gusts and if isolated enough maybe
even some hail approaching severe limits. Will need to monitor
upstream activity as this scenario for a line of strong to
severe storms is starting to look like it may materialize and
move into areas west of I-39 corridor. The best potential will
be over the next few hours into this evening for areas northwest
of a line from Menominee to Wisconsin Rapids.
The other concern will the slow moving nature of this activity
along with efficient rainfall rates. PWATs currently exceed 2
inches and this juicy environment is not expected to diminish
anytime soon. HREF is pinging a swath of 1-2 inches along the
boundary this afternoon and overnight with 24hr probability
match mean hinting at locally higher amounts approaching 3-4
inches for northwestern portions of the area. Thus have elected
to issue a Flood Watch for west-northwest portions of the CWA
for Vila, Oneida, Lincoln, Langlade, and Marathon counties this
afternoon through Thursday morning.
For Thursday the warm moist airmass remains in place overnight
into Thursday as main/longwave trough swings across Upper
Midwest. This will kick off the progression of cold front from
the northwoods southeastward across the state early Thursday
morning through much of the day. While not expecting much at
this time given the overnight activity, cannot rule out
additional development into Thursday morning. Timing will be key
as it looks to move through during the first half of the day.
So may not be enough time for instability to build for
widespread stronger storms on Thursday. However, cannot rule out
areas across east-central WI to see some additional
development, but the better potential remains further southeast.
Long Term...Friday Through Tuesday
More zonal upper-level flow will set up across the Upper
Midwest for Friday with surface high pressure setting up across
Lake Superior to Lake Michigan region. This will bring not as
hot and drier conditions with highs in the lower to mid 80s and
cooler along the lakeshore for Friday. Overnight lows look to
dip down into low to mid 60s. However, southerly flow returns to
the area into Saturday as the high skirts eastward and as a
mid-level shortwave trough and broad surface low lifts into the
Upper Midwest from the Central Plains. While looking warmer on
Saturday, the latest 12z mid-range models are tracking a broad
surface low/trough across central WI and keeping much of the
area on the north side of the system. Given this solution, the
better rain/shower chances will be across southern portions of
the state, with more of a glancing chance for central and east
central WI. Low and mid-level trough looks to quickly push east
overnight into Sunday with southerly flow, warmer temps, and
moisture quickly return ahead of another mid-level shortwave
trough traversing across the Upper Midwest. Still uncertainty on
strength and timing of this next wave, but will be another
opportunity for some increased shower and thunderstorm chances.
Early next week will see a similar pattern with a series of
shortwave trough trekking through every other day or so. This
would bring periodic shower and storm chances through middle of
next week along with bouts of very warm, above normal temps and
humid conditions.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 256 PM CDT Wed Jul 23 2025
for 18Z TAF Issuance
Issued at 1256 PM CDT Wed Jul 23 2025
Precipitation trends will be the main concern for the TAF period,
with a warm front lifting northwards through the afternoon and
the a passing cold front this evening through tomorrow.
Initial MCV from this morning has largely progressed
northeastwards this morning, diminishing through the afternoon and
leaving some scattered high clouds as the warm front progresses
northwards. For east-central TAF sites including OSH, this will
allow for a quieter period with VFR skies and returning sunshine,
although the return of some lower cumulus clouds is possible as
the afternoon heats up. Further west for AUW, CWA and north for
RHI, active weather along the aforementioned warm front will bring
back rain and thunder early in the TAF period, as well as keeping
some MVFR to brief IFR ceilings. Storms and rain should progress
northwards by mid afternoon, returning some quieter conditions to
AUW and CWA for a time before attention returns to additional
convection in the evening.
As we get towards the evening, a passing cold front will bring
additional storms and showers into portions of central and north-
central Wisconsin, with some potential for severe weather,
especially further north. As this system passes, it is expected to
continue progressing mostly northeastwards, which should bypass
much of east-central Wisconsin including GRB, ATW, and OSH through
the early overnight period, but some southern development is
possible. Current thinking is this will still miss the Fox Valley
and east-central, but may need to reassess if storms dive
considerably further southwards in the early overnight period.
Finally, some re-initiation of active weather will be possible
across east-central Wisconsin in the late morning on Thursday, so
a PROB30 was included for this across east-central Wisconsin,
which includes OSH.
Winds will be gusty through the period, with gusts up to 20 knots
at times in the afternoon and evening. As winds drop off at the
surface tonight, some LLWS will be possible for most TAF sites.
Winds will become gusty again late tomorrow morning as well,
shifting from the south to the southwest.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through Thursday morning for WIZ005-010-018-019-
030.
Beach Hazards Statement through late tonight for WIZ022.
Heat Advisory until 8 PM CDT this evening for WIZ035>039-045-
048>050.
Beach Hazards Statement until 1 AM CDT Thursday for WIZ040-050.
MARINE...Small Craft Advisory until 4 AM CDT Thursday for LMZ541.
Small Craft Advisory until 1 AM CDT Thursday for LMZ542-543.
&&
DISCUSSION...KW
AVIATION...JMHazardous weather outlook, Jul 23, 3:04 PM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI Issued by National Weather Service Milwaukee/Sullivan WI 304 PM CDT Wed Jul 23 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 304 PM CDT Wed Jul 23 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected at times this afternoon and evening with strong to severe storms capable of damaging winds are possible, mainly across northern Wisconsin. Heavy rainfall expected, along with a potential for flash flooding within any thunderstorms through the evening and overnight. A Flood Watch has been issued for Northwest and north- central WI. Heat indices of 95 to 102 degrees are expected late this afternoon for portions of central and east-central Wisconsin where a Heat Advisory is in effect. A high swim risk is expected through late this evening for the Lake Michigan beaches of Door, Kewaunee, and Manitowoc counties. A Beach Hazard Statement is in effect. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorms and heavy rainfall are possible Thursday into Thursday evening. A few storms may become strong. Additional chances for thunderstorms are possible Saturday and Monday. Hot and humid conditions are possible, especially early next week. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any wind damage, hail, and flooding to the National Weather Service in Green Bay. LMZ521-522-541>543-242015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 304 PM CDT Wed Jul 23 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms are expected at times. Any thunderstorms will pose a threat to mariners. Persistent southerly winds will create conditions hazardous to small craft along the Lake Michigan nearshore waters through late this evening. A Small Craft Advisory is in effect. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorms are expected on Thursday. Additional chances for thunderstorms are possible Saturday and Monday.
In the hours before
Special weather statement, Jul 23, 3:30 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Green Bay WI
330 PM CDT Wed Jul 23 2025
WIZ018-030-232115-
Marathon WI-Lincoln WI-
330 PM CDT Wed Jul 23 2025
...STRONG THUNDERSTORMS WILL IMPACT LINCOLN AND NORTHWESTERN MARATHON
COUNTIES THROUGH 415 PM CDT...
At 329 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Rib Lake to 7 miles east of
Medford to near Loyal. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Abbotsford around 335 PM CDT.
New Wood Wildlife Area around 340 PM CDT.
Merrill around 350 PM CDT.
Tomahawk, Council Grounds State Park, Gilbert, and Birch Trails
Girl Scout Camp around 355 PM CDT.
Wausau, Harrison, and Dutch Corners around 405 PM CDT.
Other locations impacted by these storms include Edgar, Cherokee,
Little Chicago, March Rapids, Hamburg, Poniatowski, Otis, Athens, Rib
Falls, and Fenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
4543 9004 4552 8947 4524 8948 4491 8979
4479 9032
TIME...MOT...LOC 2029Z 253DEG 45KT 4533 9021 4510 9021 4481 9050
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MPCSpecial weather statement, Jul 23, 3:58 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Green Bay WI
358 PM CDT Wed Jul 23 2025
WIZ030-232130-
Marathon WI-
358 PM CDT Wed Jul 23 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN MARATHON COUNTY THROUGH
430 PM CDT...
At 358 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over Weston, or 7 miles southeast of
Wausau, moving east at 35 mph.
HAZARD...Landspouts and wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
This strong thunderstorm will be near...
Weston around 405 PM CDT.
Other locations impacted by this storm include Ringle, Schofield,
Nutterville, Hatley, Sunset, Peplin, Camp Phillips Scout Camp,
Hogarty, Norrie, and Rib Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4496 8972 4512 8923 4485 8922 4477 8966
TIME...MOT...LOC 2058Z 250DEG 30KT 4487 8957
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
UhlmannThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:54 PM CDT | Small Craft Advisory | GRB | 32 hr | |
| Jul 22, 7:58 PM CDT | Beach Hazards Statement | GRB | Door, Kewaunee, Manitowoc | 32 hr |
| Jul 23, 2:10 PM CDT | Flood Watch | GRB | Langlade, Lincoln, Marathon, Oneida, Vilas | 11 hr |
| Jul 23, 3:30 PM CDT | Special Weather Statement | GRB | Lincoln | 45 min |
| Jul 23, 3:37 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 38 min |
| Jul 23, 3:58 PM CDT | Special Weather Statement | GRB | Marathon | 32 min |
| Jul 23, 4:13 PM CDT | Special Weather Statement | GRB | Forest, Langlade | 47 min |
| Jul 23, 4:17 PM CDT | Special Weather Statement | GRB | Marathon | 43 min |
| Jul 23, 4:27 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Shawano | 48 min |
| Jul 23, 4:43 PM CDT | Special Weather Statement | GRB | Marathon | 47 min |
| Jul 23, 5:00 PM CDT | Areal Flood Advisory | GRB | Marathon | 3 hr |
| Jul 23, 5:02 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Menominee, Oconto, Shawano | 43 min |
| Jul 23, 5:14 PM CDT | Tornado Warning | GRB | Outagamie, Waupaca | 31 min |
| Jul 23, 5:16 PM CDT | Tornado Warning | GRB | Menominee, Oconto, Shawano | 29 min |
| Jul 23, 5:37 PM CDT | Special Marine Warning | GRB | 83 min | |
| Jul 23, 5:37 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Menominee, Oconto, Outagamie, Shawano, Waupaca | 38 min |
| Jul 23, 5:41 PM CDT | Tornado Warning | GRB | Oconto | 34 min |
| Jul 23, 5:59 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie, Shawano | 46 min |
| Jul 23, 6:13 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 30 min |
| Jul 23, 6:26 PM CDT | Severe Thunderstorm Warning | GRB | Door | 64 min |
| Jul 23, 6:29 PM CDT | Special Marine Warning | GRB | 91 min | |
| Jul 23, 6:37 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc, Outagamie | 38 min |
| Jul 23, 6:58 PM CDT | Special Marine Warning | GRB | 30 min |
Nearby
Tornado Warnings in Wisconsin, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.